Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Irritation in the mouth after using mouthwash

I was having bad breath, so i went to a medical shop and asked for the tablet, but he gave me some mouth wash. He asked me to gargle with that. I used for 2 times. From that time iam getting irritation, burning in my mouth. Can any body help me with this?
Asked On : Thu, 8 Oct 2009
Answers:  6 Views:  1594
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist, Prosthodontics 's  Response
Hi Debashish,
There are several reasons for bad breath, most commonly it is tartar in the mouth. You need to get scaling done to remove the dirt and it should improve your breath.
Most of the mouth washes contain alcohol / chlorhexidine as an ingredient which results in burning sensation in the mouth. if you already had mouth ulcers then it would have caused severe burning and irritation. I would advice you to stop using that mouthwash and revert to non alcoholic mouthwashes such as betadine mouthwash. This will stop the burning and you will feel comfortable. If the irritation persists after a couple of days then i would strongly recommend you to visit a dentist for the same.
Answered: Wed, 8 Aug 2012
I find this answer helpful
Dentist Dr. Benley George's  Response
Chlorhexidine mouth rinse can cause burning sensation. You can use Listerne mouth wash instead. An alcohol free mouth rinse has less irritation- Periex mouth wash.
Answered: Mon, 4 Jul 2011
I find this answer helpful
Dentist, Endodontics Dr. Manisha Rao's  Response
Hi, you may be allergic to the contents in the mouthwash. Please stop using it immediately. Please take an antiallergic medication like Tab Cetrizine and apply Dologel or Mucopain ointment on the inner side of cheeks, lips and tongue. Your symptoms may subside ina few days. Please get a complete oral examination done and take treatment accordingly.
Answered: Tue, 11 Jan 2011
I find this answer helpful
  User's Response
instead u can chew cardadamom which will give u fresh breath..u can also eat tulasi leaves
Answered: Fri, 30 Oct 2009
  User's Response

Show to dentist and tell the problem you faced with using mouthwash. There might be other reasons why you are getting bad breath.

Answered: Sun, 11 Oct 2009
  User's Response
wat solution did you use, is it wokadine solution. usally wokadine cause sore taste and some irritation in mouth. use plain water and and a pinch of salt with cardamom powder this will remove the bad taste.
Answered: Tue, 3 Nov 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor